Hi folks. I've been on Lithium for a few weeks and my dose just increased to aim for a level of 0.6 to 0.7. My p.doc was really positive about the likelihood of this being effective in treating my low mood...... he said that about 90% of patients will get a benefit and seems to think there's a good chance things will be better when he sees me again in two weks. Nothing I've ever been given has carried that kind of positivity..... I'm really cynical but it's tempting (oh so tempting) to believe/hope.... the next minute I'm angry at him for raising my hopes..... has anyone had such a good/quick response to Lithium??
was researching this myself a number of weeks back as there appears to be a good evidence base for lithium for treating people either severely depressed, previously treatment resistant or having exhausted numerous medication options or as an additional augmenting strategy. There's alot that does go with it owing to how it can impact upon your kidneys but i was seriously considered it. I'm unsure as to how quicky people began to see improvements but from reading about it this of course significantly varies from very quick responders to eventual reponders after many months and tampering. Give it a go as I hope that you'll have everything to gain from trying it as it can't be any worse than where you've been.
I have had chronic depression for all my life. About 25 years ago a doctor I saw then tried me on lithium. I took it for over 6 months. It didn't help at all. It had no side effects and was no bother trying and stopping. I did have to get regular blood tests to check levels, etc..
I have never met anyone who had just depression that it ever helped, but it's great for manic depressives. I haven't heard it being mentioned for this in decades. For me an MAOI (Parnate) was the med that truly made a difference in my condition. It is worth trying lithium first as MAO's have their own issues... good luck!
I'm Bipolar II and have been taking Lithium (900mgs) for about a year. I didn't think it was helping me so my Dr took me off of it slowly. I started crying a day or two later and did it every day for several days. I went back on the Lithium and the crying stopped, but I don't think any drug will make you feel as good as you want. I have been on countless meds and nothing has ever really worked. Lithium simply stabilizes my mood so that I am not in bed crying and useless. My mood is blah. I don't cry and I seldom laugh. I feel flat. I don't like it and am going to talk to my Dr today. I don't know if it's the Lithium or the other meds I'm taking: Wellbutrin, Abilify, Lamictal. I do know that without Lithium I am an emotional mess. This is just my experience. I wish you luck with your finding the right meds.
Please tell your doctor to look into serotonin syndrome as a reason for the poor response and emotional distress. All four of the medications you are on can cause it and doctors should never prescribe two serotonergic drugs together as serotonin syndrome shares many many characteristics of bipolar disorders. It seems like the medications, when prescribed haphazardly, make my actual mania and depression worse instead of better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.